Newly diagnosed with Macular Degeneration
I just found out that i have Macular Degeneration possibly Macular Dystorphy and I am scared to death. I haven’t eaten in three days and I feel a huge sence of hoplessness. I would really like to talk to others who have it and how they are coping
Interested in more discussions like this? Go to the Eye Conditions Support Group.
I was diagnosed with dry ARMD over a decade ago and have seen a variety of Opthamologists. Every one of them recommends Preservision AREDS2, one capsule morning and another at night, because that formula has been proven to slow the progression of dry MD by 25%. Hope this helps!
Are there any current updates on macular degeneration. The last is 2012? It’s 2023, I would like to see some updates. Thank you
Oh Lordy. I'm so glad I read your post because I've only been taking one a day for years. Thanks for posting that!
I just listened to my Opthamologist AND read the instructions. One
Morning and one evening.
The AREDS2 study was based on that dose.
As I’ve sometimes found myself saying “If all else fails, follow the directions!” 🙃
Does Areds2= bother anyones stomach when taking this pill
First find a good Doctor (word of mouth works). Then listen and follow instructions. I have been taking shots for a long time (about every 4to6 weeks).
It seems to have stopped its progression (not cured it). I also have been taking A Reds twice a day. Don't despair.
Cure AMD Foundation has a lot to say to say about AREDS. The Cure AMD's founder is Chris A Knobbe, MD.
Does taking AREDS prevent It? I consider taking areds to prevent the development of maculae degeneration.
No. AREDS does not prevent MD.
There's a thread on this site with the heading AREDS 2 and side effects. You might get some extra info there. I posted my experience with AREDS, which was, "I’ve been taking Preservision for a few years. Found this site in my search for why I’m having intestinal issues. For the past about 18 months, I’ve been having random days, about every 4-8 weeks, of terrible stomach pain, diarrhea and nausea. In the past couple of months, the incidences have increased to at least once a week. The only common denominator I have been able to identify is the Preservision. I take one in the morning with breakfast. About an hour after that is when the pain starts. It usually lasts a couple of hours, but can last all day. I’m looking for answers and wondering if others have experienced something similar. It seems that most commenters have had immediate adverse symptoms rather than delayed after years of taking Pres. Would like to hear from others."
I posted that on December 18th, the day I stopped taking the Preservision AREDS. I have not had an incident since then. The jury is still out on whether or not that was the cause. Because when this digestion problem started, like I said, the incidences were several weeks apart. I'm going to give it another month. And if I have no further incidences, I think can safely assume it was the AREDS giving me those problems.
In this long, but excellent article concerning AREDS, it says"in the AREDS1 trial, 7.5% of patients consuming the synthetic supplement had an increased risk of hospital admission for bladder and kidney complications from the high doses of zinc." This past summer, I had a pretty severe kidney problem. I wasn't hospitalized, but I had to spend a lot of money on a urologist. I don't know if it was related or not.
Also, "In a meta-analyses completed by investigators at Johns Hopkins School of Medicine regarding vitamin E supplementation and all-cause mortality, a total of 19 trials were evaluated to determine the overall effect. These 19 trials included a total of 135,967 participants; nine trials tested vitamin E alone and the other 10 tested vitamin E in combination with other vitamins or minerals. Their findings? In the authors’ words, “In our meta-analysis, we identified a dose-dependent relationship between vitamin E supplementation and all-cause mortality. Specifically, all-cause mortality progressively increased for dosages approximately greater than 150 IU/d [International Units/Day].”  And in their conclusion, they specifically state, “High-dosage (≥ 400 IU/d) vitamin E supplements may increase all-cause mortality and should be avoided.”